Huckle started thyroid medications last month. He has an appointment to go and have labwork rechecked tomorrow at 12:00. The problem is they told me that I could not have an earlier appointment because the blood test has to be done a certain number of hours after his last dose of thyroid medication. The proble is I don't remember how long afterward and the office is closed.
Anyone have experience with this?
It is usually 4-6 hours after the morning dose.
~Julie, Rogue, Monty, and Eddy~
"The reason a dog has so many friends is that he wags his tail instead of his tongue." -Anon
Is he hyperthyroid or hypo?
Thanks CLL!!! I got his dose in in the nick of time! He has always been borderline hypothyroid but his last geriatric panel was a little worse and given his lifelong fight to trim down we finally decided to start medication. Hopefully we have not made him hyper!
Usually weight gain and lathargy is the first sign of hypo ..Its good that u've started thyroxin..How many mg's are u giving per day..Monitor his sleeping paterns..If they gradually decline to normal levels then he dose is good however if he becomes hyper active,sleeps less,eats more etc etc then u need to head to the vet and get the tests done for thyroid funciton.
Thanks again for posting a reply. The correct answer was 4-6 hours prior to his medication so it worked perfectly. He is on soloxine(sp?) 0.3mg twice a day right now. He actually did not have much in the way of symptoms. We have been watching slight elevations for a few years and did not treat because he was doing fine. I had hopes that now that he is on medication he would lose some extra weight and he did! 2 1/2 pounds in a month. I will watch his sleep patterns. As for his eating habits I don't know there is anyway he could be more food obsessed than he already is!!!
Thanks for your input!
yes the medication is basically a trade name forlevothyroxine, thyroxine, thyrozine, thyrosyn combination...Just be sure to be regular with the medication everyday as u dont want the hormonal levels to fluctuate..